Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 51, NWS Shreveport, LA

April 3, 20144 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2014, 10:41 PM CDT for 4 counties in Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2014, 10:41 PM CDT (03:41 UTC)
Expired
Apr 3, 2014, 11:30 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 3.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2253 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
1.9
Supercell composite
6.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:21 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 3, 9:21 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT THU APR 3 2014

.DISCUSSION...
A SLOW START TO CONVECTIVE INITIATION THIS EVENING DUE TO DELAYED
EASTWARD PROGRESSION OF DRYLINE. SIGNIFICANT CONVECTIVE COMPLEX
CHARACTERIZED BY FREQUENT LIGHTNING...POTENTIALLY DAMAGING
WINDS...LARGE HAIL...AND TORNADIC SIGNATURES BEGINNING TO DRIFT
EAST TOWARD RED RIVER AND FRANKLIN COUNTIES IN NORTHEAST TEXAS.
LATEST RAOB FROM KSHV INDICATES A VERY UNSTABLE AIRMASS. PREVIOUS
CAP FROM EARLIER TODAY HAS SENSE ERODED. EXPECTING CONVECTION TO
INCREASE IN AREAL COVERAGE THROUGHOUT THE NIGHT...SPREADING EASTWARD
ACROSS THE REGION. HENCE...TORNADO WATCH NUMBER 56 HAS BEEN
ISSUED...WHICH IS AN EXTENSION TO THE PREVIOUS WATCH AND
INCORPORATES PORTIONS OF NORTH LOUISIANA AND DEEP EAST TEXAS.
WATCH TO REMAIN IN EFFECT UNTIL 4 AM.

DUE TO THE DELAY IN DRYLINE/COLD FRONT ARRIVAL...ALSO WENT AHEAD
AND RAISED OVERNIGHT LOW TEMPERATURES ACROSS THE REGION AND
INCREASED POPS FOR AFTER MIDNIGHT. UPDATES ARE ALREADY OUT. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  71  46  67  51 /  70   0   0  20  40
MLU  64  74  46  65  50 /  70  20   0  20  50
DEQ  56  67  38  66  47 /  70   0   0  10  20
TXK  58  68  44  66  49 /  70   0   0  10  30
ELD  63  71  43  66  49 /  70   0   0  10  40
TYR  58  70  46  65  50 /  70   0   0  20  30
GGG  60  70  46  66  50 /  70   0   0  20  30
LFK  64  72  48  67  54 /  50  10  10  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Apr 3, 11:17 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT THU APR 3 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1117 AM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS
AFTERNOON OVER SOUTHEAST OKLAHOMA AND EAST CENTRAL TEXAS...NEAR AND
AHEAD OF THE DRYLINE AND IN ADVANCE OF A STRONG UPPER LEVEL STORM
SYSTEM OVER THE CENTRAL AND SOUTHERN PLAINS. AN UNSTABLE AIR MASS
WILL BE IN PLACE...WITH THESE STORMS EXPECTED TO BECOME MORE
NUMEROUS LATE IN THE AFTERNOON AND ESPECIALLY THIS EVENING AS THEY
MOVE INTO SOUTHWEST ARKANSAS AND EXTREME EASTERN TEXAS. THE THREAT
FOR SEVERE THUNDERSTORMS WILL INCREASE AS THEY MOVE INTO THESE
AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AS
THESE STORMS DEVELOP INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS
EVENING...A PREDOMINANTLY DAMAGING WIND THREAT WILL MATERIALIZE
OVER SOUTHERN ARKANSAS AND NORTH LOUISIANA AS THESE STORMS
ACCELERATE EAST ACROSS THE AREA. ISOLATED TORNADOES AND LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH
THE SEVERE WEATHER THREAT DIMINISHING FROM WEST TO EAST LATE TONIGHT
AS THE STORMS EXIT THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL RETURN TO MUCH
OF THE REGION SATURDAY NIGHT AND SUNDAY...AS SUBTROPICAL MOISTURE
RETURNS NORTH AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM THAT WILL
CROSS THE ROCKIES INTO THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER
IS EXPECTED WITH THIS SYSTEM...WITH THESE SHOWERS AND ISOLATED
THUNDERSTORMS DIMINISHING FROM WEST TO EAST SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.

13

In the hours before

Special weather statement, Apr 3, 9:57 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT THU APR 3 2014

ARZ061-070>072-040400-
COLUMBIA-LAFAYETTE-MILLER-NEVADA-
957 PM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE...MILLER AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BODCAW...BRADLEY...BUCKNER...BUSSEY...CANFIELD...LEWISVILLE...
     MAGNOLIA...MCNEIL...ROSSTON...SMITHLAND...STAMPS...WALDO AND
     WILLISVILLE...

AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CANFIELD...OR 12 MILES SOUTHWEST
OF LEWISVILLE...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Apr 3, 9:59 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             TALCO                   33.36N  95.10W
04/03/2014  E0.75 INCH       TITUS              TX   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1400205

MDV
Special weather statement, Apr 3, 10:12 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT THU APR 3 2014

ARZ050-051-059-060-OKZ077-TXZ096-040415-
HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
1012 PM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1115 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA...CENTER POINT...CORINTH...DE QUEEN...DIERKS...
     GILLHAM...HORATIO...LOCKESBURG...NASHVILLE...UMPIRE...WINTHROP
     AND IDABEL...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF IDABEL...OR 20 MILES
NORTHEAST OF CLARKSVILLE...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

12
Local storm report, Apr 3, 10:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          5 NNW MOUNT VERNON      33.24N  95.25W
04/03/2014                   FRANKLIN           TX   LAW ENFORCEMENT

            BARN MOVED OFF FOUNDATION AND SEVERAL TREES DOWN NEAR
            WHITE OAK CREEK BOTTOM

&&

EVENT NUMBER SHV1400206

MDV
Local storm report, Apr 3, 10:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             DE KALB                 33.51N  94.62W
04/03/2014  E1.00 INCH       BOWIE              TX   EMERGENCY MNGR

&&

EVENT NUMBER SHV1400207

MDV
Local storm report, Apr 3, 10:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             PITTSBURG               33.00N  94.97W
04/03/2014  E0.75 INCH       CAMP               TX   EMERGENCY MNGR

&&

EVENT NUMBER SHV1400208

MDV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:27 PM CDTTornado WarningSHVCamp, Franklin, Red River, Titus48 min
Apr 3, 10:04 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more56 min
Apr 3, 10:06 PM CDTTornado WarningSHVBowie, Red River, Titus39 min
Apr 3, 10:42 PM CDTSevere Thunderstorm WarningSHVBowie, Cass48 min
Apr 3, 11:08 PM CDTSevere Thunderstorm WarningSHVBowie, Cass67 min
Apr 3, 11:15 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Smith, Upshur, Wood60 min
Apr 3, 11:24 PM CDTSevere Thunderstorm WarningSHVCass66 min
Apr 4, 12:06 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 1 more54 min
Apr 4, 3:38 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine67 min
Apr 4, 4:10 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr
Apr 4, 2:07 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Ouachita, Red River and 1 more53 min
Apr 4, 3:41 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Natchitoches, Ouachita, Winn64 min
Apr 4, 4:00 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn60 min
Apr 4, 4:24 AM CDTAreal Flood AdvisorySHVOuachita66 min
Apr 4, 4:45 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn60 min
Apr 4, 5:23 AM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle, Winn112 min
Apr 4, 5:48 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle57 min
Apr 3, 10:25 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union35 min
Apr 3, 11:50 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Union55 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.